MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G32224
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: pre-amendment.Investigation evaluation.Reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one separated kcfw-6.0-38-40-rb-blkn-hc was returned for investigation.The sheath tubing was fully separated to the distal hub, and the dilator was not returned.There was biomatter throughout the device.The proximal flare was caught securely in the hub.There was 5mm of sheath tubing extending out of the connector cap.The separated tubing section contained 2.2cm of coil on the proximal end.The total length of tubing was 41.5cm.There was an elongated section which measured 9.3cm, starting 1.3cm from the distal tip.The distal tip was intact, and the marker band was still present.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which warns to reinsert the dilator prior to removal.Based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to the user and unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported, during a left lower limb thrombectomy and angioplasty procedure involving an (b)(6) year old female patient, the shaft of the flexor balkin guiding sheath separated from the hub.Access was gained via the right groin for a crossover angioplasty.It is unknown if the patient's anatomy was scarred, calcified, or tortuous.The procedure lasted three hours; however, the placement of the device "maybe lesser than that duration".Reportedly, no resistance was noted during insertion or removal of the device.The dilator was not reinserted prior to the removal attempt, but the wire guide was.Both the hub and shaft of the sheath were removed at the conclusion of the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8755044
Report Number1820334-2019-01597
Device Sequence Number1926155
Product Code DYB
UDI-Device Identifier00827002322240
UDI-Public(01)00827002322240(17)211214(10)9382864
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model NumberG32224
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN-HC
Device Lot Number9382864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date03/19/2020
Patient Sequence Number1
Patient Age89 YR